Anaphylaxis to pneumococcal vaccine; CRM(197): Novel cause of vaccine allergy
Arroabarren E (1), Anda M (1), Sanz ML [SP] (2).
(1) Department of Allergy, Complejo Hospitalario de Navarra; CS Conde Oliveto, Plaza de la Paz S/N, 31002, Pamplona, Spain.
(2) Departament of Allergology and Clinical Immunology, Clínica Universitaria de Navarra, Universidad de Navarra, Apartado 4209, 31080, Pamplona, Spain.
Magazine: Pediatric Allergy and Immunology
Date: Feb 4, 2016Allergology and Immunology Department
Anaphylactic reactions after vaccination are rare events (1). Allergic reactions to vaccines can be due to different substances other than the immunizing antigen itself, such as antibiotics, stabilizers, preservatives, adjuvants, etc… (1).
Immunizing agents differ from one vaccine to another including complete microorganisms or their fragments, such as capsule polysaccharides.
The latter need to be attached to carrier proteins in conjugated vaccines to enhance the infants' immune response against capsulated bacteria (Neisseria meningitidis, Haemophilus influenzae and Streptococcus Pneumoniae)(2).
CITATION Pediatr Allergy Immunol. 2016 Feb 4. doi: 10.1111/pai.12548.
you mayBE INTERESTED
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.